Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Oct 8, 2021, 4:14 PM EDT for Greenup County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Oct 8, 2021, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.00 in
- Wind
- 35
County Greenup County, KY
The radar
The Charleston,WV radar (KRLX), 101 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WWUS81 KILN 082014
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
414 PM EDT Fri Oct 8 2021
OHZ088-082045-
Scioto OH-
414 PM EDT Fri Oct 8 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN SCIOTO
COUNTY THROUGH 445 PM EDT...
At 413 PM EDT, a strong thunderstorm was located over Franklin
Furnace, moving northeast at 10 mph.
HAZARD...Winds gusts up to 35 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Wheelersburg, Greenup, South Webster, Franklin Furnace, Sciotodale,
Powellsville, Lyra and Haverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3859 8285 3861 8285 3866 8286 3869 8288
3874 8287 3883 8275 3875 8269 3869 8270
3868 8271 3868 8276 3864 8277 3860 8274
3857 8282
TIME...MOT...LOC 2013Z 237DEG 10KT 3860 8288
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...35 MPH
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Oct 8, 3:35 PM EDT, 39 minutes earlier.
Area forecast discussion, Oct 8, 3:35 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 335 PM EDT Fri Oct 8 2021 .SYNOPSIS... Weakening low pressure will lift north away from the region, allowing ridging to build into the Ohio Valley this weekend into early next week. A disturbance moving over the ridge will provide the next chance for showers late Monday into Tuesday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A weakening upper low will lift northeast into lower Michigan tonight. A plume of deep moisture, shallow surface-based instability, and the lack of a cap will allow scattered showers and a few storms to continue into the evening hours. The plume of moisture will shift east later tonight, allowing the probability for precipitation to decrease from west to east after midnight. Decreasing clouds will offer two things overnight: efficient radiational cooling and the potential for fog toward morning. Forecast soundings from the NAM and HRW-ARW confirm this potential... though extent remains a bit uncertain. Have included areas of fog with a focus in the western half of the CWA. Lows tonight will reach the upper 50s to around 60 degrees. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Guidance suggests the fog may lift into a stratus deck after sunrise Saturday. However, beyond late morning, expecting partly cloudy skies and dry weather as mid-level ridging builds into the Ohio Valley from the southwest. Sunshine and increasing heights will allow high temperatures to reach into the upper 70s by afternoon. A weak H5 shortwave will drop down the east side of the ridge Saturday night. While the position of the disturbance does not support adding precipitation to the forecast, we will see some increase in clouds after midnight. Temperatures will dip into the upper 50s to low 60s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Mid level ridging will be building northeast into the eastern Great Lakes and the Ohio Valley on Sunday. Also, the surface pressure gradient will increase between a frontal system to our west and surface high pressure to the east. The result will be an uptick in low level southerly flow along with continued much above normal temperatures for October. Highs will range from 80 to 85. These values will approach near record highs in spots (such as Dayton). The mid level ridge will be shifting east Sunday night into Monday as mid level energy from the southern Plains ejects northeast toward the Ohio Valley. We should squeeze out a mainly dry day. With southerly flow continuing, it will be very warm once again with highs similar to Sunday's readings, ranging between 80 to 85. These values will approach near records in some locations (Dayton). For the period Monday night into Tuesday, aforementioned mid level energy will weaken considerably as it move northeast across our area. A surface cold front will accompany this feature which will move through during this time frame. Greatest chance for pcpn will occur early and across the western CWFA Monday night due to the weakening nature of the system. Only a low chance of pcpn is expected across the north/east on Tuesday until the front passes through. The threat for thunder will be low as instability is expected to significantly decrease Monday night. After warm lows in the 60s, highs on Tuesday will be a little cooler, ranging from near 75 west to near 80 east. High pressure at the surface and aloft will return to the Ohio Valley Tuesday night into Wednesday. Dry weather is expected with high temperatures still averaging above normal, in the mid 70s to near 80. Long range models concur that mid level energy will be riding on the back side of the mid level ridge by the end of next week. This will gradually push a cold front slowly east into the region, with more bona fide mid level energy arriving by the weekend. The front will bring an increase in clouds and a chance for showers. Temperatures will still be above normal ahead of the frontal boundary. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Expecting a period of MVFR cumulus with initial afternoon heating, then becoming VFR and scattering in parts of the area. Showers and some thunderstorms will develop, mainly in the afternoon. At this point do not expect coverage to be too high, but best chance of TS should be near Columbus terminals, with a chance also near Cincinnati. Clouds will decrease further after 00Z. Guidance suggests overnight fog potential in the north, with stratus possible across all the terminals. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue SHORT TERM...Hogue LONG TERM...Hickman AVIATION...Hogue
Hazardous weather outlook, Oct 8, 5:01 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 501 AM EDT Fri Oct 8 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-090915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 501 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 8, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
414 PM EDT Fri Oct 8 2021
OHZ088-082045-
Scioto OH-
414 PM EDT Fri Oct 8 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN SCIOTO
COUNTY THROUGH 445 PM EDT...
At 413 PM EDT, a strong thunderstorm was located over Franklin
Furnace, moving northeast at 10 mph.
HAZARD...Winds gusts up to 35 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Wheelersburg, Greenup, South Webster, Franklin Furnace, Sciotodale,
Powellsville, Lyra and Haverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3859 8285 3861 8285 3866 8286 3869 8288
3874 8287 3883 8275 3875 8269 3869 8270
3868 8271 3868 8276 3864 8277 3860 8274
3857 8282
TIME...MOT...LOC 2013Z 237DEG 10KT 3860 8288
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...35 MPH
ARNearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.